I'm on metoprolol for fast pulse and palpitations, I went to the ER last year with a pulse of 152. I was put on metoprolol and eventually after an echocardiogram and an EP study where they wire a camera through an artery or vein, vein in my case, and take pictures of your heart and stuff, I was told there's nothing structurally wrong with my heart and that I have inappropriate sinus tachycardia, generally not dangerous. Aside from that I also feel that a lot of it was caused or made worse by anxiety which isn't a huge problem now. So now I want to get off the meds because I feel they make me fatigued and tired. I saw the cardiologist a little while ago and told him so and he told me if I want to do that, that I should just start taking one a day and then eventually get off of them. I take two 25mg tablets a day when I wake up which is pretty random every week.
Anyway even though he told me that I could do it, being the worrier I am I figured I'd ask on a message board about it first. After I start taking one a day, how long before you think it'd be alright to stop altogther? Days, weeks? I've heard you can have some bad withdrawal symptoms like blood pressure going up and I'm worried about that.
If you do not have a blood pressure machine, you probably should purchase one just to put your mind at ease. Do as your doctor instructs by taking half and after a week you could cut the dose in half until you are off. If you do not have heart problems or heart failure and just have tachycardia it should be okay. A pulse of 152 is not all that bad. Mine gets up there sometimes too and I do not take anything. If it goes up to 152 and stays there then that's a different story. You could have an adrenal problems which is harmless (at least that is what doctors tell me as that is what I have). This is where you heart will just start beating fast, just take off and sometimes it lasts an hour, sometimes a day and sometimes two days. Exhausting stuff. Mine was beating 169 beats per minute for an entire month when I was 9 months pregnant night and day (exhausting). Hope you feel much better soon.
I'm aware of the warnings about suddenly stopping a BB, but my father had gone from 3 x Toprol 50 / day to zero per day when he switched to a CCB and ACEI. No problems whatsoever. That was what the doctor said to do, btw.
I have IST as well, and have also had an EP (with ablation to get rid of PVCs). Anyway, after I had the ablation for the PVCs the doc told me to stop the Metoprolol, I was on 50mg once a day.. I stopped it cold turkey (he said I could do it!) and I was completly fine.
As for the IST, we've just discovered that within the past few months and one of the things they said they could do about it was go back on a beta blocker, to which I said "Thanks but no thanks!" ;-) I'm trying the "if I don't mind it doesn't matter" approach and I'm with you in feeling like a lot of it is brought on by stress, not knowing if when it happens if I'm going to be okay etc, that doesn't help matters.. Just the reassurance of knowing it's harmless has done me a lot of good! I'm at a point now where most of the time I don't even notice it, and when I do notice it, I don't get all freaked out about it..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.